Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 18, NWS Topeka, KS

May 15, 20096 counties in Kansas

NWS Topeka, KS issued this flash flood warning at May 15, 2009, 5:47 PM CDT for 6 counties in Kansas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 5:47 PM CDT (22:47 UTC)
Expired
May 15, 2009, 9:45 PM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 74 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:00 PM CDTFLASH FLOODScranton, KSNUMEROUS STREETS FLOODED AROUND SCRANTON. ALSO HAD 3.8 INCHES OF RAIN.
May 15, 6:20 PM CDTFLASH FLOODE Lyndon, KSWATER OVER ROAD EAST OF 173RD AND HIGHWAY 75.
May 15, 6:52 PM CDTFLASH FLOOD1 Ene Osage City, KSHWY 56 BETWEEN SCRANTON AND BURLINGAME HAS AT LEAST 1 FOOT OF WATER ON ROAD AND IS CLOSED.
May 15, 8:08 PM CDTFLASH FLOOD1 Se Overbrook, KS5 INCHES MEASURED RAINFALL AND WATER OVER ROAD .5 MILE OFF OF 56 HWY ON CROCO RD.
May 15, 8:10 PM CDTHEAVY RAIN 4.255 Se Scranton, KS
May 15, 8:48 PM CDTHEAVY RAIN 3.17 Se Overbrook, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 152247
FFWTOP
KSC031-045-059-111-139-197-160245-
/O.NEW.KTOP.FF.W.0018.090515T2247Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
547 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
  LYON COUNTY IN EAST CENTRAL KANSAS...
  OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
A LINE OF STRONG TO SEVERE THUNDERSTORMS WITH VERY HEAVY RAINFALL. 
RADAR ESTIMATED ONE TO TWO INCHES OF RAIN PER HOUR FALLING FROM THIS 
LINE OF STORMS. THE STRONGER UPDRAFTS MAY PRODUCE HEAVIER RAINFALL 
AS THEY TRAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS MAY RANGE 
FROM 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. RUNOFF FROM THE 
HEAVY RAIN MAY CAUSE FLASH FLOODING OF ROADS...STREAMS AND LOW-LYING 
AREAS ACROSS THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  ADMIRE...
  BURLINGAME...
  CARBONDALE...
  EMPORIA...
  LYNDON...
  MELVERN...
  NEOSHO RAPIDS...
  OSAGE CITY...
  OTTAWA...
  WILLIAMSBURG...
  POMONA LAKE...
  MELVERN LAKE...

AT 640 PM CDT...A SPOTTER REPORTED AN INCH OF RAIN IN 25 MINUTES 
ACROSS NORTHERN OSAGE COUNTY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 118 AND 165.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3839 9543 3839 9550 3837 9550 3817 9635
      3872 9634 3886 9608 3886 9506 3847 9506

$$

GARGAN
3 follow-up statements
000 
WGUS73 KTOP 152336
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
636 PM CDT FRI MAY 15 2009

KSC031-045-059-111-139-197-160245-
/O.CON.KTOP.FF.W.0018.000000T0000Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABAUNSEE-DOUGLAS-OSAGE-LYON-FRANKLIN-COFFEY-
636 PM CDT FRI MAY 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHERN COFFEY...FRANKLIN...LYON...OSAGE...SOUTHERN DOUGLAS AND
SOUTHEASTERN WABAUNSEE COUNTIES...

AT 600 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING AT 
23RD STREET AND HARPER ROAD IN BALDWIN.

AT 632 PM...NATIONAL WEATHER SERVICE DOPPLER A LINE OF THUNDERSTORMS 
MOVING ACROSS THE WARNED AREA. RADAR ESTIMATED ONE INCH OF RAINFALL 
PER HOUR. AN ADDITIONAL ONE TWO TWO INCHES MAY OCCUR ACROSS THE 
WARNED AREA.

LOCATIONS IMPACTED INCLUDE...
ADMIRE...ALLEN...AMERICUS...BALDWIN CITY...BURLINGAME...BUSHONG...
CARBONDALE...EMPORIA...HARTFORD...HARVEYVILLE...LEBO...LYNDON...
MELVERN...NEOSHO RAPIDS...OLIVET...OLPE...OSAGE CITY...OTTAWA...
OVERBROOK...POMONA...PRINCETON...QUENEMO...RANTOUL...READING...
SCRANTON...WAVERLY...WELLSVILLE...WILLIAMSBURG...BETO JUNCTION...
GLOBE...PLEASANT GROVE...VINLAND...CENTROPOLIS...POMONA STATE PARK...
EISENHOWER STATE PARK...POMONA LAKE AND MELVERN LAKE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 118 AND 164.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3839 9543 3839 9550 3837 9550 3817 9635
      3872 9634 3886 9608 3886 9506 3847 9506

$$

GARGAN
000 
WGUS73 KTOP 160012
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT FRI MAY 15 2009

KSC111-197-160020-
/O.CAN.KTOP.FF.W.0018.000000T0000Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABAUNSEE-LYON-
712 PM CDT FRI MAY 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LYON AND
SOUTHEASTERN WABAUNSEE COUNTIES...

LAW ENFORCEMENT REPORTED NO FLASH FLOODING WITHIN THE COUNTIES...AND 
THE HEAVIER RAIN HAS MOVED SOUTHEAST OF THE AREA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 118 AND 155.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 143.

LAT...LON 3839 9544 3839 9550 3837 9550 3827 9595
      3886 9594 3886 9506 3847 9506

$$

KSC031-045-059-139-160245-
/O.CON.KTOP.FF.W.0018.000000T0000Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-OSAGE-FRANKLIN-COFFEY-
712 PM CDT FRI MAY 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHERN COFFEY...FRANKLIN...OSAGE AND SOUTHERN DOUGLAS COUNTIES...

AT 652 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
ALONG HIGHWAY 56 BETWEEN SCRANTON AND BURLINGAME...AT LEAST ONE FOOT 
OF WATER OVER THE ROAD AND THE ROAD IS CLOSED.

LOCATIONS IMPACTED INCLUDE...
BALDWIN CITY...BURLINGAME...CARBONDALE...LEBO...LYNDON...MELVERN...
OLIVET...OSAGE CITY...OTTAWA...OVERBROOK...POMONA...PRINCETON...
QUENEMO...RANTOUL...SCRANTON...WAVERLY...WELLSVILLE...WILLIAMSBURG...
BETO JUNCTION...GLOBE...PLEASANT GROVE...VINLAND...CENTROPOLIS...
POMONA STATE PARK...EISENHOWER STATE PARK...POMONA LAKE AND MELVERN
LAKE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 156 AND 164.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3839 9544 3839 9550 3837 9550 3827 9595
      3886 9594 3886 9506 3847 9506

$$

GARGAN
000 
WGUS73 KTOP 160244
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
944 PM CDT FRI MAY 15 2009

KSC031-045-059-139-160254-
/O.EXP.KTOP.FF.W.0018.000000T0000Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-OSAGE-FRANKLIN-COFFEY-
944 PM CDT FRI MAY 15 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR NORTHERN 
COFFEY...FRANKLIN...OSAGE AND SOUTHERN DOUGLAS COUNTIES...

AT 944 PM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.

LAT...LON 3839 9544 3839 9550 3837 9550 3827 9595
      3886 9594 3886 9506 3847 9506

$$

HARDING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:19 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 15, 3:19 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
319 PM CDT FRI MAY 15 2009

.DISCUSSION...

THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE
FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO
DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST
SOUTH OF I-70 AND EXTENDED WEST TO THE COLD FRONT. ANY STORMS THAT
INTERACT WITH THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY
PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE
PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL DUE TO THE VEERED LOW-LEVEL WINDS...HOWEVER ANY SUPERCELL
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF TORNADOES.

THIS EVENING THE COLD FRONT WILL PUSH SOUTHEAST ACROSS THE
SOUTHEAST COUNTIES. INDIVIDUAL SUPERCELL THUNDERSTORMS MAY CONGEAL
INTO A SQUALL LINE BEFORE THE FRONT MOVES SOUTHEAST OF THE CWA. THE
TORNADO THREAT MAY BE ENHANCED ALONG THE OUTFLOW
BOUNDARY...ESPECIALLY IF THE OFB BECOMES STATIONARY. ONCE THE FRONT
PUSHES SOUTHEAST OF THE CWA BY 03Z...THE THUNDERSTORMS WILL END.
WINDS WILL SHIFT NORTHWEST AND ADVECT IN A DRY AND COOL AIRMASS.
HIGHS SATURDAY WILL ONLY REACH THE MID TO UPPER 60S.

GARGAN

SUNDAY - MONDAY...500MB LONGWAVE TROUGH TRANSLATES EASTWARD...WHILE
BROAD UPPER RIDGING EXPANDS ACROSS THE WESTERN CONUS...LEAVING NE KS
UNDER NORTHWESTERLY FLOW. AT THE SFC...HIGH PRESSURE BUILDS IN...AND
A PERIOD OF TRANQUIL WEATHER WILL PREVAIL. LOW LEVEL WIND FIELD
GRADUALLY VEERS AROUND TO THE SOUTH MONDAY MORNING. HIGHS SUNDAY
WILL BE A TOUCH BELOW CLIMATOLOGICAL NORMALS WITH
COOL...POST-FRONTAL CANADIAN AIRMASS IN PLACE. MONDAY ON TRACK TO BE
SEVERAL DEGREES WARMER THAN SUNDAY WITH REESTABLISHMENT OF THE WARM
ADVECTION REGIME.

TUESDAY - FRIDAY...FOCUS IN THIS TIME FRAME WILL BE ON GRADUAL
FLATTENING OF THE MIDLEVEL FLOW OVER THE PLAINS STATES AS A NORTHERN
STREAM LONGWAVE TROUGH MOVES THROUGH CANADA. A COLD FRONT DROPS
THROUGH THE NORTHERN PLAINS AND MEANDERS OVER NEBRASKA TUESDAY
THROUGH THURSDAY WITH SOME DEGREE OF OSCIALLTION TO THE NORTH AND
SOUTH...BUT LITTLE FORCING IN THE WAY TO KICK THE BOUNDARY THROUGH
THE REGION. MESOSCALE DETAILS TOUGH TO PINPOINT...AND WITH
PRIMARY...ALBEIT STILL WEAK FORCING FOCUSED WELL NORTH OF THE
FORECAST AREA...FOUND LITTLE REASON TO ADD POPS TO THE FORECAST.
TEMPERATURES THROUGH THE WORKWEEK WILL BE MILD...AND IN THE LOWER
80S FOR THE MOST PART.

LUNDE

&&

.AVIATION...

THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE
FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO
DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST
NORTH OF I-70 AND EXTENDED NORTH TO THE COLD FRONT. ANY STORMS
THAT INTERACT WITH THE OUTFLOW BOUNDARY MAY PRODUCE BRIEF
TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD
WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.

GARGAN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GARGAN/LUNDE
Hazardous weather outlook, May 15, 3:26 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
326 PM CDT FRI MAY 15 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-162030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
326 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE DEVELOPING ALONG AND NORTH OF THE OUTFLOW
BOUNDARY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. ALSO ALONG THE
COLD FRONT ACROSS NORTH CENTRAL KANSAS. THUNDERSTORMS ALONG AND SOUTH OF
INTERSTATE 70 MAY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING
WIND GUSTS AND HEAVY RAINFALL. SEVERE THUNDERSTORMS THAT MOVE
ALONG THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY HAVE A
BETTER CHANCE TO PRODUCING TORNADOES LATE THIS AFTERNOON AND EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND
NORTHEAST KANSAS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 15, 5:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
529 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             EUDORA                  38.94N 95.10W
05/15/2009  E1.00 INCH       DOUGLAS            KS   TRAINED SPOTTER

&&

JTL
Local storm report, May 15, 5:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
531 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             LAWRENCE                38.97N 95.24W
05/15/2009  E1.00 INCH       DOUGLAS            KS   TRAINED SPOTTER

            SEVERAL REPORTS FROM LAWRENCE EM AND SPOTTERS.

&&

JTL
Special weather statement, May 15, 5:31 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
531 PM CDT FRI MAY 15 2009

KSZ038-054-055-152300-
LYON-OSAGE-WABAUNSEE-
531 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR WABAUNSEE...OSAGE AND LYON
COUNTIES...

THROUGH 600 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 20 MPH
ACROSS PORTIONS OF WABAUNSEE...OSAGE AND LYON COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF
PRODUCING PENNY SIZE HAIL AND TORRENTIAL RAINFALL. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE BURLINGAME...EMPORIA...SCRANTON...
CARBONDALE...READING...OVERBROOK...OSAGE CITY AND NEOSHO RAPIDS.
MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 120 AND 165
COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE
MARKERS 128 AND 143 COULD ALSO BE AFFECTED.

A TORNADO WATCH IS ALSO IN EFFECT.
Local storm report, May 15, 5:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
533 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             N CARBONDALE            38.83N 95.69W
05/15/2009  E1.00 INCH       OSAGE              KS   TRAINED SPOTTER

&&

JTL
Local storm report, May 15, 5:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
537 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             BALDWIN CITY            38.78N 95.18W
05/15/2009  E1.00 INCH       DOUGLAS            KS   EMERGENCY MNGR

&&

JTL
Local storm report, May 15, 5:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
540 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             E CARBONDALE            38.82N 95.68W
05/15/2009  M1.00 INCH       OSAGE              KS   TRAINED SPOTTER

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:57 AM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington48 min
May 15, 7:24 AM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie30 min
May 15, 7:44 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha33 min
May 15, 7:58 AM CDTSevere Thunderstorm WarningTOPWashington24 min
May 15, 8:37 AM CDTSevere Thunderstorm WarningTOPWashington23 min
May 15, 8:53 AM CDTSevere Thunderstorm WarningTOPMarshall, Washington22 min
May 15, 9:22 AM CDTSevere Thunderstorm WarningTOPMarshall23 min
May 15, 9:55 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha35 min
May 15, 10:16 AM CDTAreal Flood AdvisoryTOPMarshall, Nemaha59 min
May 15, 10:16 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha59 min
May 15, 10:42 AM CDTFlash Flood WarningTOPNemaha4 hr
May 15, 10:45 AM CDTSevere Thunderstorm WarningTOPNemaha30 min
May 15, 10:54 AM CDTSevere Thunderstorm WarningTOPBrown48 min
May 15, 11:10 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha51 min
May 15, 11:18 AM CDTFlash Flood WarningTOPBrown4 hr
May 15, 12:08 PM CDTAreal Flood AdvisoryTOPJackson112 min
May 15, 1:09 PM CDTAreal Flood AdvisoryTOPJackson, Jefferson111 min
May 15, 2:10 PM CDTFlash Flood WarningTOPJefferson4 hr
May 15, 2:19 PM CDTRiver Flood WarningTOPNemaha12 hr
May 15, 2:27 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee48 min
May 15, 3:12 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee48 min
May 15, 3:19 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee41 min
May 15, 3:35 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris40 min
May 15, 3:38 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee37 min
May 15, 3:43 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee32 min
May 15, 3:47 PM CDTFlash Flood WarningTOPDouglas, Jefferson, Shawnee4 hr
May 15, 3:50 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee10 min
May 15, 3:59 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee31 min
May 15, 4:00 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee45 min
May 15, 4:11 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee49 min
May 15, 4:18 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage42 min
May 15, 4:26 PM CDTSevere Thunderstorm WarningTOPMorris49 min
May 15, 4:54 PM CDTFlash Flood WarningTOPShawnee112 min
May 15, 4:58 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin34 min
May 15, 5:04 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee26 min
May 15, 5:30 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage30 min
May 15, 5:44 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage31 min
May 15, 5:59 PM CDTSevere Thunderstorm WarningTOPOsage16 min
May 15, 6:11 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Osage49 min
May 15, 6:31 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey37 min
May 15, 6:41 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin4 hr

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.